THOMAS M. HARKCOM, M.D.; DOYT L. CONN, M.D.; KEITH E. HOLLEY, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: D-Penicillamine is being used with increasing frequency in the treatment of rheumatoid arthritis. We describe here the case of a patient who had rheumatoid arthritis in which a syndrome with nephropathy resembling lupus erythematosus (LE) developed after treatment with D-pencillamine.
A 32-year-old white woman was initially seen at the Mayo Clinic in May 1976 because of proteinuria. Rheumatoid arthritis had developed, with 4 years of progressive, symmetric polyarthritis, morning stiffness, and decreasing range of motion of the finger joints. Initially, the rheumatoid factor was negative, erythrocyte sedimentation rate was 53 mm/h, and urinalysis findings were normal.
HARKCOM TM, CONN DL, HOLLEY KE. D-Penicillamine and Lupus Erythematosuslike Syndrome. Ann Intern Med. 1978;89:1012. doi: https://doi.org/10.7326/0003-4819-89-6-1012_1
Download citation file:
Published: Ann Intern Med. 1978;89(6):1012.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use